Hand-foot syndrome and seborrheic dermatitis-like eruption induced by erlotinib.

Department of dermatology, Ibn Sina Hospital, Mohamed V University of Rabat, Morocco.
Dermatology online journal 01/2009; 15(11):2.
Source: PubMed


Erlotinib is an epidermal growth factor receptor tyrosine kinase inhibitor that is responsible for several cutaneous side effects. We report a case of hand-foot syndrome associated with a papulo-pustular and seborrheic dermatitis-like eruption of the face in a 61-year-old patient treated with erlotinib for lung cancer.

1 Follower
22 Reads
  • [Show abstract] [Hide abstract]
    ABSTRACT: Purpose Our aim was to describe all serious cutaneous adverse drug reactions (ADRs) spontaneously reported in France for all oral protein kinase inhibitors, their characteristics and whether they were labeled (reported in the Summary of Product Characteristics) or not. Methods We performed a retrospective observational study in the French PharmacoVigilance Database, selecting for analysis serious cutaneous reactions of patients due to treatment with oral protein kinase inhibitors (erlotinib, gefitinib, imatinib, nilotinib, dasatinib, sunitinib, sorafenib, pazopanib, lapatinib, everolimus) between 1 January 2008 and 31 December 31 2010. Results Ninety-four patients suffered from 115 serious cutaneous reactions due to oral protein kinase inhibitors. Serious cutaneous reactions more frequently reported were maculo-papular rash (mostly with imatinib), followed by hand–foot syndrome (specifically with sorafenib) and papulopustular rash (particularly with erlotinib). Patients were mostly males (63 %) with a mean age of 62.6 ± 15.4 years. Drug withdrawal was observed in 73.1 % of cases because of these cutaneous reactions. Delay of occurrence of the ADR varied from 11.5 to 58.5 days. Unlabeled serious reactions were found (17.4 %), including skin ulceration, vasculitis or purpura with sorafenib or sunitinib and drug rash with eosinophilia and systemic symptoms with imatinib. Conclusion Some of the serious ADRs spontaneously reported with oral protein kinase inhibitors are labeled and commonly reported in the literature, but others occur only rarely and unlabeled. In our study, most serious ADRs occurred in males within the 2 first months of treatment and were responsible for the withdrawal of therapy with protein kinase inhibitors.
    European Journal of Clinical Pharmacology 06/2013; 69(10). DOI:10.1007/s00228-013-1532-6 · 2.97 Impact Factor
  • Source
    [Show abstract] [Hide abstract]
    ABSTRACT: Icotinib is a new oral epidermal growth factor tyrosine kinase inhibitor (EGFR-TKI). The most frequent side-effects of icotinib include rash and diarrhea. Hand-foot syndrome (HFS) induced by EGFR-TKI is rare. The present study describes, for the first time, HFS induced by high-dose icotinib in a 65-year old female with metastatic lung adenocarcinoma. The patient developed HFS during the first week of icotinib treatment with characteristic clinical presentation. HFS regressed after icotinib dose-reduction was initiated. HFS may occur with icotinib, especially when administered in high doses.
    Oncology letters 12/2012; 4(6):1341-1343. DOI:10.3892/ol.2012.904 · 1.55 Impact Factor
  • [Show abstract] [Hide abstract]
    ABSTRACT: Introduction Erlotinib, an epidermal growth factor receptor tyrosine kinase inhibitor (EGFR-TKI), is a targeted therapy used in first, second or third line treatment of non-small cell lung carcinoma. Several cutaneous toxicities after the use of EGFR-TKI are well-described. Observation After 13 days of erlotinib treatment, an 82-year-old man, diagnosed with squamous cell lung carcinoma, developed an acneiform rash in parallel with hand-foot syndrome (HFS). This led to the interruption of his treatment because of the patient's distress. However, for the first time and after a total recovery of the toxidermia, we reintroduced the therapy at very low doses without any HFS recurrence being observed. Discussion The HFS is a dose-dependent toxidermia appearing within the first week following administration of the triggering cytotoxic agents (chemotherapies or target therapies). It appears that a specific pathogenic mechanism exists for each cytotoxic agent triggering the skin damage, resulting in different clinical presentations. A major aspect of HFS treatment involves the reduction or withdrawal of the treatment. Conclusions We describe what is to our knowledge, the third case of erlotinib-induced HFS, a new secondary undesirable skin pathology for which, currently, exist few direct causal explanations or drug monitoring. This observation highlights the importance of broadening our knowledge of the exact mechanisms linking EGFR-TKI to the appearance of HFS in order to optimize treatment.
    Revue des Maladies Respiratoires 01/2013; 31(7). DOI:10.1016/j.rmr.2013.11.006 · 0.62 Impact Factor
Show more